Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Intersection theory on $\overline {\mathcal {M}}_{1,4}$ and elliptic Gromov-Witten invariants


Author: E. Getzler
Journal: J. Amer. Math. Soc. 10 (1997), 973-998
MSC (1991): Primary 14H10, 14H52, 14N10, 81T40, 81T60
DOI: https://doi.org/10.1090/S0894-0347-97-00246-4
MathSciNet review: 1451505
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find a new relation among codimension $2$ algebraic cycles in the moduli space $\bar {\mathcal {M}}_{1,4}$, and use this to calculate the elliptic Gromov-Witten invariants of projective spaces $\mathbb {CP}^2$ and $\mathbb {CP}^3$.


References [Enhancements On Off] (What's this?)

  • D. Avritzer, Enumerative geometry of del Pezzo surfaces, ICTP preprint IC/93/53.
  • K. Behrend, Gromov-Witten invariants in algebraic geometry, Invent. Math. 127 (1997), 601–617.
  • K. Behrend and B. Fantechi, The intrinsic normal cone, Invent. Math. 128 (1997), 45–88.
  • K. Behrend and Yu. Manin, Stacks of stable maps and Gromov-Witten invariants, Duke Math. J. 85 (1996), 1–60.
  • M. Bershadsky, S. Cecotti, H. Ooguri, and C. Vafa, Holomorphic anomalies in topological field theories, Nuclear Phys. B 405 (1993), no. 2-3, 279–304. MR 1240687, DOI https://doi.org/10.1016/0550-3213%2893%2990548-4
  • L. Caporaso and J. Harris, Counting plane curves of any genus, to appear, Invent. Math., alg-geom/9608025.
  • T. Eguchi, K. Hori and C.-S. Xiong, Quantum cohomology and the Virasoro algebra, hep-th/9703086.
  • Carel Faber, Chow rings of moduli spaces of curves. I. The Chow ring of $\overline {\scr M}_3$, Ann. of Math. (2) 132 (1990), no. 2, 331–419. MR 1070600, DOI https://doi.org/10.2307/1971525
  • William Fulton, Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. MR 732620
  • W. Fulton and R. Pandharipande, Notes on stable maps and quantum cohomology, to appear in Proc. Symp. Pure Math., Amer. Math. Soc., Providence, R.I., alg-geom/9608011.
  • E. Getzler, The semi-classical approximation for modular operads, Max-Planck-Institut preprint MPI-96-145, alg-geom/9612005.
  • E. Getzler, Generators and relations for $H_\bullet (\bar {\mathcal {M}}_{1,n},\mathbb {Q})$, in preparation.
  • E. Getzler and R. Pandharipande, The number of elliptic space curves, in preparation.
  • R. Hain and E. Looijenga, Mapping class groups and moduli spaces of curves, to appear in Proc. Symp. Pure Math., Amer. Math. Soc., Providence, R.I., alg-geom/9607004.
  • L. Göttsche and R. Pandharipande, The quantum cohomology of blow-ups of $\mathbb {P}^2$ and enumerative geometry, alg-geom/9611012.
  • Joe Harris, On the Severi problem, Invent. Math. 84 (1986), no. 3, 445–461. MR 837522, DOI https://doi.org/10.1007/BF01388741
  • R. Kaufmann, The intersection form in the cohomology of the moduli space of genus $0$ $n$-pointed curves $H^*(\overline {M}_{0,n})$ and the explicit Künneth formula in quantum cohomology, Max-Planck-Institut für Mathematik preprint MPI 96-106, alg-geom/9608026.
  • Sean Keel, Intersection theory of moduli space of stable $n$-pointed curves of genus zero, Trans. Amer. Math. Soc. 330 (1992), no. 2, 545–574. MR 1034665, DOI https://doi.org/10.1090/S0002-9947-1992-1034665-0
  • Steven L. Kleiman, The transversality of a general translate, Compositio Math. 28 (1974), 287–297. MR 360616
  • Finn F. Knudsen, The projectivity of the moduli space of stable curves. II. The stacks $M_{g,n}$, Math. Scand. 52 (1983), no. 2, 161–199. MR 702953, DOI https://doi.org/10.7146/math.scand.a-12001
  • J. Kollár, “Rational curves on algebraic varieties,” Springer-Verlag, Berlin-Heidelberg-New York, 1995.
  • Maxim Kontsevich, Intersection theory on the moduli space of curves and the matrix Airy function, Comm. Math. Phys. 147 (1992), no. 1, 1–23. MR 1171758
  • M. Kontsevich and Yu. Manin, Gromov-Witten classes, quantum cohomology, and enumerative geometry, Comm. Math. Phys. 164 (1994), no. 3, 525–562. MR 1291244
  • J. Li and G. Tian, Virtual moduli cycles and GW-invariants, alg-geom/9602007.
  • J. Li and G. Tian, Virtual moduli cycles and Gromov-Witten invariants of general symplectic manifolds, alg-geom/9608032.
  • R. Pandharipande, A geometric realization of Getzler’s relation, hep-th/9705016.
  • Ziv Ran, The degree of a Severi variety, Bull. Amer. Math. Soc. (N.S.) 17 (1987), no. 1, 125–128. MR 888887, DOI https://doi.org/10.1090/S0273-0979-1987-15534-0
  • Israel Vainsencher and Dan Avritzer, Compactifying the space of elliptic quartic curves, Complex projective geometry (Trieste, 1989/Bergen, 1989) London Math. Soc. Lecture Note Ser., vol. 179, Cambridge Univ. Press, Cambridge, 1992, pp. 47–58. MR 1201374
  • Edward Witten, On the structure of the topological phase of two-dimensional gravity, Nuclear Phys. B 340 (1990), no. 2-3, 281–332. MR 1068086, DOI https://doi.org/10.1016/0550-3213%2890%2990449-N

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 14H10, 14H52, 14N10, 81T40, 81T60

Retrieve articles in all journals with MSC (1991): 14H10, 14H52, 14N10, 81T40, 81T60


Additional Information

E. Getzler
Affiliation: Max-Planck-Institut für Mathematik, Gottfried-Claren-Str. 26, D-53225 Bonn, Germany
Address at time of publication: Department of Mathematics, Northwestern University, Evanston, Illinois 60208-2730
MR Author ID: 210138
ORCID: 0000-0002-5850-7723
Email: getzler@math.nwu.edu

Keywords: Gromov-Witten invariants, moduli spaces, algebraic curves
Received by editor(s): February 10, 1997
Received by editor(s) in revised form: June 4, 1997
Article copyright: © Copyright 1997 American Mathematical Society